Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Birth control causing acne?

 - UBBFriend: Email this page to someone!    
Author Topic: Birth control causing acne?
littlemissheart
Neophyte
Member # 48260

Icon 5 posted      Profile for littlemissheart     Send New Private Message       Edit/Delete Post 
Hi!
Background info: I am now 21, and have been on birth control since I was 14 to help regulate my periods. For the most part my skin has been pretty good, and only got the occasional pimples every couple weeks. I stopped birth control about 6 weeks ago, at this time I got zero pimples and my skin was very clear. However, just over a week ago I started it back up again (because I wanted to know when to expect my period), but I have started to break out very badly like I haven't ever before, more like an acne kind of breaking out too. Normally I wouldn't care very much, but recently I have gotten a modeling agent and started doing photo shoots/runway and one thing they highly expect is clear skin.
The question is, if I stop birth control now will it help my skin clear up immediately? Or will the ups and downs of my hormones from stopping and starting and stopping birth control make it worse?

Thank you for all the help! [Smile]

Posts: 33 | From: California | Registered: Aug 2010  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
HI littlemissheart,

There's really no way to predict the outcome. Different people's bodies react to hormones, and hormone fluctuations, differently. These variations can even be true for the same person, as you've seen yourself with your different reactions to taking the pill.

Naturally, if you're taking the pill for birth control, and you choose to stop taking it you'll want to find another method.

Additionally, starting and stopping the pill is likely to make it even harder for you to predict when your period will happen. [Smile]

My best advice to you would be to consult a doctor, either a GP or a dermatologist, about this.

Best of luck with figuring this out, and the modelling.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
littlemissheart
Neophyte
Member # 48260

Icon 1 posted      Profile for littlemissheart     Send New Private Message       Edit/Delete Post 
Thank you [Smile]
Posts: 33 | From: California | Registered: Aug 2010  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
You're very welcome. [Smile]

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen